MAUDE Adverse Event Report: COOK INC FIVE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC FIVE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: unknown.Report source, other: internal personnel.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the wire guide of a five lumen polyurethane central venous catheter set broke.No adverse effects have been reported.Additional information regarding patient and event information has been requested but is not currently available.
 
Additional Manufacturer Narrative
Additional information: a2, a3, a4, b, b7, section c; correction: b1, b2, h1.Investigation ¿ evaluation: it was reported that a wire guide from a five lumen polyurethane central venous catheter set (c-uqlm-1001j-rsc-rd) from lot 13100430 broke.Surgery was performed and successfully retrieved the fragment.Cook became aware of this event on (b)(6) 2020 upon being notified by cencomex s.A.The patient reportedly experienced no additional adverse effects as a result of this incident.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control were conducted during the investigation.The complaint device was not returned for evaluation.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file found evidence of verifications in place to meet design requirements related to this failure mode.A review of the device history record found no additional complaints associated with this device lot.A database search found one additional complaint on this device lot, that was reported by the same customer concerning a similar failure mode.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: precautions: standard seldinger technique for placement for placement of percutaneous vascular access sheaths, catheters and wire guides should be employed during the placement of a central venous catheter.Instructions for use: 4.If resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, no inspection of the product, and the results of the investigation, a definitive cause for separation was established as a component failure unrelated to a manufacturing or design deficiency.Historical analysis has shown that withdrawal of the wire guide through the needle is likely to contribute to wire guide separation.However, it cannot be confirmed that this occurred during this event.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received 07oct2020, it was reported that a "failure occurred" during the insertion of a 5 lumen catheter.It was clarified that the guide wire fractured.The additional information states that a section of the device remained inside the patient, but it also states that it was retrieved by vascular surgeon via an unknown surgery.This was interpreted to be mean that a surgery to retrieve the fragment was successfully performed.The procedure was finished and angiotac (computerized visualization of blood vessels) was used.

Brand Name
FIVE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10297673
Report Number1820334-2020-01326
Device Sequence Number17081022
Product Code FOZ
UDI-Device Identifier00827002515338
UDI-Public(01)00827002515338(17)230428(10)13100430
Combination Product (Y/N)N
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2023
Device Model NumberN/A
Device Catalogue NumberC-UQLM-1001J-RSC-RD
Device Lot Number13100430
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight90